Weak functional dependencies on trees with restructuring

Autoren Attila Sali
Klaus-Dieter Schewe
TitelWeak functional dependencies on trees with restructuring
TypArtikel
JournalActa Cybernetica
Nummer2
Band20
MonatDecember 2011
Jahr2012
Seiten285-329
SCCH ID#1129
Abstract

We present an axiomatisation for weak functional dependencies, i.e. disjunctions of functional dependencies, in the presence of several constructors for complex values. The investigated constructors capture records, sets, multisets, lists, disjoint union and optionality, i.e. the complex values are indeed trees. The constructors cover the gist of all complex value data models including object oriented databases and XML. Functional and weak functional dependencies are expressed on a lattice of subattributes, which even carries the structure of a Brouwer algebra as long as the union-constructor is absent. Its presence, however, complicates all results and proofs significantly. The reason for this is that the union-constructor causes non-trivial restructuring rules to hold. In particular, if either the set- or the the union-constructor is absent, a subset of the rules is complete for the implication of ordinary functional dependencies, while in the general case no finite axiomatisation for functional dependencies exists.